Alert archive / Nebraska / River Flood Warnings in 2011

River Flood Warning 6, NWS Hastings, NE

February 15, 2011Nance County, Nebraska

NWS Hastings, NE issued this river flood warning at Feb 15, 2011, 5:22 PM CST for Nance County, Nebraska. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 5:22 PM CST (23:22 UTC)
Expired
Feb 17, 2011, 4:52 AM CST
In force
36 hr
Issued by
NWS Hastings, NE
Flood severity
Minor

County Nance County, NE

The radar

The Grand Island radar (KUEX), 126 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Loup River near Genoa (GELN1).

Action stage
9 ft
Minor stage
10.5 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06793000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WGUS43 KGID 152322
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
522 PM CST TUE FEB 15 2011

...THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... 

  LOUP RIVER NEAR GENOA AFFECTING NANCE COUNTY

NEC125-161122-
/O.NEW.KGID.FL.W.0006.110215T2322Z-000000T0000Z/
/GELN1.1.ER.110215T2116Z.110216T1200Z.000000T0000Z.NO/
522 PM CST TUE FEB 15 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LOUP RIVER NEAR GENOA.
* UNTIL FURTHER NOTICE.
* AT  4:45 PM TUESDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS BEING IMPACTED BY ICE FLOWS WHICH ARE DIFFICULT TO
  FORECAST. THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 9.4 FEET BY
  TOMORROW MORNING. THE RIVER STAGE MAY VARY BY PLUS OR MINUS A HALF FOOT DUE
  TO THE UNCERTAINTIES INVOLVED WITH FORECASTING ICE JAMS.
* AT 9.0 FEET...LOWLAND FLOODING OCCURS.

$$
3 follow-up statements
334 
WGUS83 KGID 161038
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
438 AM CST WED FEB 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  LOUP RIVER NEAR GENOA AFFECTING NANCE COUNTY 
NEC125-162238-
/O.CON.KGID.FL.W.0006.000000T0000Z-000000T0000Z/
/GELN1.1.ER.110215T2116Z.110216T1200Z.000000T0000Z.NO/
438 AM CST WED FEB 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE LOUP RIVER NEAR GENOA.
* UNTIL FURTHER NOTICE.
* AT 3:45 AM WEDNESDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS BEING IMPACTED BY ICE FLOWS WHICH ARE DIFFICULT TO
  FORECAST. THE RIVER IS EXPECTED TO BE NEARLY STEADY AROUND 9 FEET. THE RIVER 
  STAGE MAY VARY BY PLUS OR MINUS A HALF FOOT DUE TO THE UNCERTAINTIES INVOLVED 
  WITH FORECASTING ICE JAMS.
* AT 9.0 FEET...LOWLAND FLOODING OCCURS.

$$
523 
WGUS83 KGID 170009
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
609 PM CST WED FEB 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  LOUP RIVER NEAR GENOA AFFECTING NANCE COUNTY 
NEC125-171209-
/O.EXT.KGID.FL.W.0006.000000T0000Z-110218T1800Z/
/GELN1.1.ER.110215T2116Z.110216T0015Z.110218T0000Z.NO/
609 PM CST WED FEB 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE LOUP RIVER NEAR GENOA.
* AT  5:45 PM WEDNESDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS BEING IMPACTED BY ICE FLOWS WHICH ARE DIFFICULT TO
  FORECAST. THE RIVER IS EXPECTED TO REMAIN AROUND 9 FEET. THE RIVER 
  STAGE MAY VARY BY PLUS OR MINUS A HALF FOOT DUE TO THE UNCERTAINTIES INVOLVED 
  WITH FORECASTING ICE JAMS.
* AT 9.0 FEET...LOWLAND FLOODING OCCURS.

$$
351 
WGUS83 KGID 171052
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
452 AM CST THU FEB 17 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
  LOUP RIVER NEAR GENOA AFFECTING NANCE COUNTY

NEC125-171122-
/O.CAN.KGID.FL.W.0006.000000T0000Z-110218T1800Z/
/GELN1.1.ER.110215T2116Z.110216T0015Z.110216T2315Z.NO/
452 AM CST THU FEB 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LOUP RIVER NEAR GENOA.
* AT  3:45 AM THURSDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS CURRENTLY BELOW FLOOD STAGE...HOWEVER THE
  RIVER STAGE COULD STILL FLUCTUATE DUE TO ICE JAMS.
* AT 9.0 FEET...LOWLAND FLOODING OCCURS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Feb 15, 3:35 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 15, 3:35 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
335 PM CST TUE FEB 15 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...THE WINDS SHIFTED
WESTERLY THIS AFTERNOON AND SKIES CLEARED...AS THE SURFACE TROUGH
THAT MOVED ACROSS THE NORTHERN PLAINS THIS MORNING SHIFTED FURTHER
EAST. THIS ALLOWED FOR TEMPERATURES TO SOAR ACROSS MUCH OF THE
CENTRAL PLAINS...WITH MANY HIGH TEMPERATURES IN THE MIDDLE TO
UPPER 60S ACROSS OUR FORECAST AREA.

FOR TONIGHT...EXPECT WINDS TO CONTINUE TO SUBSIDE ACROSS THE REGION
AND FOR MOSTLY CLEAR SKIES TO PREVAIL...WHICH SHOULD ALLOW FOR
TEMPERATURES TO DROP DOWN INTO THE LOWER 30S ACROSS MUCH OF THE
REGION OVERNIGHT...ALBEIT THEY WILL REMAIN 10 TO 15 DEGREES ABOVE
SEASONAL NORMALS.

FOR WEDNESDAY...WHILE HIGH PRESSURE WILL REMAIN FIRMLY IN CONTROL OF
THE LOCAL WEATHER PATTERN...WITH ONLY A FEW HIGH CLOUDS EXPECTED
ACROSS THE REGION...A DEVELOPING AREA OF LOW PRESSURE ACROSS THE
NORTHERN ROCKIES WILL HELP TO TIGHTEN THE LOCAL PRESSURE
GRADIENT...AND INCREASE WINDS FROM THE SOUTH BY TOMORROW AFTERNOON.
THIS SHOULD HELP MODERATE THE DOWN SLOPE EFFECT...HOWEVER TEMPS AT
850 WILL CONTINUE TO WARM...SO EXPECT HIGH TEMPERATURES TO CLIMB
INTO THE MID TO UPPER 60S AGAIN ACROSS MUCH OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS DURING THE AFTERNOON HOURS.
OVERALL...WENT AHEAD AND ONLY MADE A FEW TWEAKS TO TEMPERATURES
UPWARD IN THE SHORT TERM...BUT GENERALLY...NO SIGNIFICANT CHANGES
WERE NECESSARY THIS AFTERNOON.

.LONG TERM...THURSDAY THROUGH TUESDAY. MODELS ARE COMPLETELY OUT OF
PHASE...MOSTLY BECAUSE THE GFS IS PROBABLY SMOOTHING MAJOR FEATURES
TOO MUCH AND LOSING A LOT OF IMPORTANT DETAILS. WILL TREND TO THE
EUROPEAN MODEL SOLUTIONS AS THEY MODEL MULTIPLE WAVES MOVING THROUGH
THE FLOW WHICH IS MUCH MORE REASONABLE BASED ON EXPERIENCE.

SO...THURSDAY THROUGH SATURDAY FEATURE A CONTINUED SOUTHWEST FLOW
OVER THE FORECAST AREA AS A LONG WAVE TROUGH RESIDES OVER THE WEST
COAST. SOUTHWEST FLOW USUALLY SIGNALS BELOW NORMAL PRECIPITATION AND
ABOVE NORMAL TEMPERATURES...AND THE FORECAST WILL REFLECT THAT.

BY SUNDAY THE LONG WAVE TROUGH IS EXPECTED TO MIGRATE ACROSS THE
AREA AS A SERIES OF DEVELOPING MID LEVEL LOW PRESSURE AREAS ROTATE
OVER THE AREA. THESE FEATURES SHOULD CAUSE SUFFICIENT LIFT TO CAUSE
RAIN OR SNOW. THE BIG QUESTIONS ARE IF THE MODEL COMES TRUE IN TERMS
OF DEVELOPMENT OF THE CYCLOGENESIS AND THE TIMING AND TRACK OF THOSE
LOW PRESSURE AREAS. ALSO...TEMPERATURES THROUGH THE PROFILE ARE IN
QUESTION. OUR AREA LOOKS TO BE THE EPICENTER OF THE CHANGEOVER FROM
RAIN TO SNOW...THUS PINNING DOWN WHERE IT WILL SNOW VERSUS RAIN IS
VERY DIFFICULT THIS FAR OUT. WILL DO BEST TO PIN DOWN THOSE
AREAS...BUT BEST FORECAST IS PROBABLY RAIN OR SNOW UNTIL THE
FORECAST IS ONLY A DAY OR TWO AWAY.

AFTER MONDAY...RIDGING AND DRY AIR BUILD INTO THE AREA SO NO
PRECIPITATION IS MENTIONED MONDAY NIGHT AND TUESDAY. NEAR NORMAL
TEMPERATURES ARE EXPECTED ON MONDAY AND TUESDAY.

&&

.AVIATION...18Z KGRI TAF. VFR CONDITIONS EXPECTED NEXT 24 HOURS.
SCATTERED HIGH CLOUDS WILL CONTINUE TO PUSH EASTWARD THROUGH THE
AFTERNOON HOURS...WITH CLEAR SKIES EXPECTED AFT 16/00Z. WINDS WILL
BECOME LIGHT AND SOUTHWESTERLY OVERNIGHT...INCREASING TO 14 TO 18
KTS AND OUT OF THE SOUTH AFT 16/14Z WEDNESDAY WITH ADDITIONAL HIGH
CLOUDS EXPECTED TO MOVE ACROSS THE REGION.

&&

.FIRE WEATHER...THE WARMEST TEMPERATURES OF THE WEEK IN
COMBINATION WITH RELATIVE HUMIDITIES EXPECTED TO DROP TO NEAR 20
PERCENT AND SUSTAINED WINDS EXPECTED TO APPROACH 20 MPH...WILL
PRESENT AN ELEVATED FIRE DANGER RISK ACROSS WESTERN PORTIONS OF
THE CWA THURSDAY AFTERNOON. AS A RESULT...WILL GO AHEAD AN UPDATE
HWO TO REFLECT THIS ELEVATED FIRE DANGER RISK LATER IN THE WEEK.

&&

.GID WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
KS...NONE.

&&

SHORT TERM...ROSSI
LONG TERM...EDDY
Hazardous weather outlook, Feb 15, 3:40 PM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
340 PM CST TUE FEB 15 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
161000-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
340 PM CST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WELL-ABOVE AVERAGE TEMPERATURES WILL CONTINUE THROUGH THE WORK
WEEK...MAINTAINING A THREAT FOR POSSIBLE ICE JAM FLOODING
ACROSS PARTS OF SOUTH CENTRAL NEBRASKA. PLEASE SEE THE LATEST
HYDROLOGIC OUTLOOK FOR DETAILS.

FOR THURSDAY AFTERNOON...EXPECT LOW RELATIVE HUMIDITIES COMBINED
WITH SUSTAINED WINDS APPROACHING 20 MPH TO PRESENT AN ELEVATED
FIRE DANGER RISK FOR AREAS ALONG AND WEST OF A LINE FROM ORD TO
KEARNEY NEBRASKA...EXTENDING SOUTH TO PLAINVILLE KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

SR

Nearby

River Flood Warnings in Nebraska, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.